Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 32, NWS Omaha, NE

July 1, 2014Montgomery County, Iowa

NWS Omaha, NE issued this river flood warning at Jul 1, 2014, 12:25 AM CDT for Montgomery County, Iowa. It took effect at Jul 1, 2014, 2:13 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2014, 12:25 AM CDT (05:25 UTC)
In effect from
Jul 1, 2014, 2:13 AM CDT
Expired
Jul 2, 2014, 7:27 AM CDT
In force
29 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

County Montgomery County, IA

The radar

The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Nishnabotna River at Red Oak (RDOI4). The gauge peaked at 19.85 ft at Jul 1, 2014, 6:00 AM CDT.

actionminormoderate10152007/0107/0207/03
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06809500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 30, 6:26 PM CDT, 5 hours 59 minutes earlier.

Area forecast discussion, Jun 30, 6:26 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
626 PM CDT MON JUN 30 2014

.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 239 PM CDT MON JUN 30 2014

SITUATION RATHER FLUID OVER THE SRN CWA THIS AFTN WITH ADDITIONAL
CONVECTION STILL POSSIBLE ALONG ONE OF SEVERAL MEANDERING OUTFLOW
BOUNDARIES. LATEST MESO ANALYSIS ALONG AND SOUTH OF I-80 INDICATING
RELATIVELY WEAK VERTICAL SHEAR BUT HIGH MLCAPE...FAVORABLE FOR
MULTICELL DEVELOPMENT.

MODELS ARE IN GOOD AGREEMENT LARGE SCALE FLOW WILL AMPLIFY AND
BECOME LESS PROGRESSIVE THIS WEEK WITH HGT RISES SPREADING ACROSS
THE CNTRL PLAINS AND UPPER RIDGE BUILDS IN. OTHER THAN SMALL PCPN
CHANCES TUES AFTN...SFC HIGH PRESSURE WILL ENSURE CONDITIONS WILL
REMAIN DRY AND COOL HEADING INTO THIS WEEKEND WITH HIGHS GENERALLY
IN THE MID TO UPPER 70S/LOWS IN THE MID TO UPPER 50S.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 239 PM CDT MON JUN 30 2014

MODELS CONTINUE TO BE IN RATHER GOOD AGREEMENT THAT THE UPPER RIDGE
OVER THE ROCKIES WILL GRADUALLY BREAK DOWN WITH A RETURN TO FAST
ZONAL FLOW ACROSS THE CONUS. PCPN CHANCES THIS WEEKEND REVOLVING
AROUND A THERMAL BNDRY EXTENDING ALONG THE WRN HIGH PLAINS LIFTING
NEWD FRI NIGHT TWD THE NRN/CNTRL PLAINS. APPEARS THAT THE GFS IS
SUFFERING FROM CONVECTIVE FEEDBACK AT THAT TIME...THUS HAVE CHOSEN
TO USE A BLEND OF CMC/ECM QPF FOR POP PLACEMENT. AS FOR SEVERE STORM
POTENTIAL FRIDAY AFTN...BOTH THE CMC/ECM SUGGEST FOCUS FOR SVR STORM
DEVELOPMENT WILL BE JUST WEST OF THE CWA WHERE HIGHEST CAPE/DEEP LYR
SHEAR WILL MOST PREVALENT. AS FOR SAT AFTN...THE CMC IS FOCUSING SVR
STORMS OVER THE CWA WHILE THE ECM SHOWS IT DEVELOPING MORE OR LESS
OVER THE ERN DAKOTAS. OTHERWISE...NEAR NORMAL TEMPS EXPECTED.

&&

.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 625 PM CDT MON JUN 30 2014

VFR CONDITIONS WILL PREVAIL THRU THE FCST PD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DEE
Hazardous weather outlook, Jun 30, 3:54 PM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
354 PM CDT MON JUN 30 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-011100-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
354 PM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER THIS WEEKEND. THERE DOES
APPEAR TO BE A CHANCE FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AS WELL AS SATURDAY AFTERNOON.

ALSO...FLOODING ALONG THE MISSOURI RIVER FROM BROWNVILLE
DOWNSTREAM TO RULO WILL CONTINUE AT LEAST THROUGH THURSDAY.
ADDITIONAL RAINFALL STORMS TODAY MAY KEEP RIVER LEVELS ABOVE
FLOOD STAGE BEYOND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TUESDAY.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 12:28 AM CDTRiver Flood WarningOAXDodge7 days
Jul 1, 9:50 AM CDTRiver Flood WarningOAXOtoe53 hr
Jun 30, 7:28 PM CDTRiver Flood WarningOAXPottawattamie28 hr

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.